Sudden Change of Tinnitus Due to Zoloft Dosage Increase?

Discussion in 'Support' started by Wilkrat, Mar 29, 2016.

tinnitus forum
    1. Wilkrat

      Wilkrat Member

      Tinnitus Since:
      Cause of Tinnitus:
      Loud noise, stress
      For two years I took a 50mg Zoloft dosage, everything was fine. After that I decided to decrease my dose on 25mg, everything fine too. About month and a half ago I have decided to increase my dosage back up to 50mg. Two weeks after I have increased my dosage, two new noises appeared - one in my head and the other in my right ear. I can only hear these new noises when I am going to sleep.

      The right ear tinnitus was fine, wasnt really that much disturbing. The new head tinnitus was more frightening, but now I hear him for about 5 minutes and then hes gone. He is also pretty mild. A week ago the tinnitus in my right ear got a little bit intensive. Still cant hear him anywhere else except when I am going to sleep. Rarely he disappears for 20 mins or something like that.

      The question is if it is possible that these new noises were induced by the Zoloft dosage increase. I took 50mg for two years and everything was fine. Its kinda weird. Have any of you had similar experience ? Should I stop taking Zoloft and try a different SSRI ?
    2. JasonP

      JasonP Member

      Tinnitus Since:
      Alright, I will give you some information but I don't know if it is the right thing for you to do or if it would be good for you. I read this report where a guy supposedly got tinnitus from Sertraline (brand name of drug is Zoloft) 150 mg and later took Remeron and it went away. Here is the link to the case study:

      In my case I think I got tinnitus initially from anti depressants (not sure which one since I was taking a couple at the time along with some supplements). I later tried Remeron. It drastically increased my appetite and it makes some people very sleepy (but not for me which was weird) and is the only medication to distort my tinnitus. It was really weird and I did not like what it did to my tinnitus so I stopped it and the distortion went away. Drugs can be dangerous in my opinion. I think you should call your psychiatrist and ask if she has had any other situations where Zoloft (or Sertraline) caused this and see if she has any advice. The case study above is just one case and it may not be similar at all to what you have. I wish you the best.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.